Mixed results from first scan after 5 weeks on crizotinib

 3 hours agonannyjanny

Hi everyone.

Well, it's 8 weeks today since my husband Steve started crizotinib. After a few initial hiccups - mainly stomach problems which can be kept pretty much under control - Steve is feeling better than he has for years! His appetite has returned, we are now managing to go for 6 mile walks and his back and shoulder pain has gone. We feel as if we've got our life back. Steve had a scan on 3rd November (less than 6 weeks after starting crizotinib) and today we went for the results. A bit disappointing as it was a mixed result. The pleural thickening has shrunk - hooray! - but some new nodules have popped up in the left lung - not so good!! It's possible that these could have appeared during the 3 weeks from baseline scan to starting crizotinib or the scan was performed too soon after starting it. Bloods were ok so we can carry on for now with crizotinib and the team will meet to review the scan and discuss the next step. We are really hoping Steve can stay on crizotinib and the next scan is kinder to us. Has anyone else been in a similar position? Hope all is going well for everyone.

4 Replies

oldestnewest
  • Hello there. Really pleased that Steve is doing so well. I'm afraid that the occasional gastric upset is part and parcel of the treatment but I'm sure he will agree it is nothing like the after effects of chemotherapy. I try not to take anything after a bout as the consequences can sometimes be worse than the cause. Regarding the latest scan I'm sure this is more of a timing issue and I would focus on the positive news that Steve is feeling better. I was found to have a 1cm tumour in my brain a month after starting on Crizotinib. I would stress that the brain scan was taken as a precaution and not because of any symptoms. After gamma knife treatment the tumour shrunk and to this day there have been no problems. The reason I mention this is that during any treatment there will be the occasional hiccough. You need to continue to focus on the positive and stay strong. I am on month 17 of taking Crizotinib. My consultant is pleased with me and after a lengthy summer break my vitamin D levels doubled and as a result my energy levels increased. We need to accept we have a managed condition and that science is moving at such a pace that drugs are being developed all of the time to improve our situation.

    Hope that helps. Stay strong.

    Colin

  • Thank you for your reply Colin. You are always very informative and reassuring. We do appreciate it. Whereabouts in the UK are you? We are in Leicester It's lovely to feel so much better than when on standard chemo isn't it? We've had one or two breaks recently - in this country - and have enjoyed walking etc. as we used to. The weather's not been great but we have just been so pleased to be able to enjoy it again.

    Hope you carry on doing well. Take care.

    Jan

  • Hello Jan and Steve.

    We're in Orpington, Kent. I can't take all the credit for my responses. Having a retired nurse as a wife helps a great deal as it does when you sometimes get confused by some of the medical jargon. Hopefully, you will be able to get overseas in the coming months as there is no doubt the sun helps with your general well-being.

    Best wishes

    Colin and Alison.

  • Thank you Colin and Alison

    Yes, the medical jargon is sometimes a bit difficult to understand so having a retired nurse as a wife must be a big help as I'm sure she is in lots of other ways too.

    Regards to you both

    Jan and Steve

You may also like...